Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 122, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 18, 2017, 4:00 PM EST for Allen County, Indiana. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 4:00 PM EST (21:00 UTC)
- Expired
- Nov 19, 2017, 3:29 PM EST
- In force
- 23 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Moderate
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
866 WGUS43 KIWX 182100 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 400 PM EST Sat Nov 18 2017 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Spy Run Creek at Spy Run affecting Allen County .Rises on area rivers occurred as a result of today's rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC003-192100- /O.NEW.KIWX.FL.W.0122.171118T2100Z-000000T0000Z/ /SPYI3.2.ER.171118T1813Z.171118T2000Z.000000T0000Z.NO/ 400 PM EST Sat Nov 18 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Spy Run Creek at Spy Run. * until further notice. * At Saturday afternoon the stage was 12.0 feet and rising. * Flood stage is 11.0 feet. * At 12.0 feet...Roads nearest the creek flood and transfer of property to higher ground becomes necessary with evacuations possible. * This crest compares to a previous crest of 12.3 feet which occurred on Apr 3 2014. && LAT...LON $$
2 follow-up statements
077 WGUS83 KIWX 190222 FLSIWX Flood Statement National Weather Service Northern Indiana 922 PM EST Sat Nov 18 2017 ...The Flood Warning continues for the following rivers... Spy Run Creek at Spy Run affecting Allen County .Spy Run at Spy Run Creek rose into flood stage as a result of today's heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC003-200222- /O.CON.KIWX.FL.W.0122.000000T0000Z-000000T0000Z/ /SPYI3.2.ER.171118T1813Z.171118T2230Z.000000T0000Z.NO/ 922 PM EST Sat Nov 18 2017 The Flood Warning continues for The Spy Run Creek at Spy Run * until further notice. * At Saturday night the stage was 11.5 feet and falling * Minor flooding is occurring and M flooding is forecast. * Flood stage is 11.0 feet * At 12.0 feet...Roads nearest the creek flood and transfer of property to higher ground becomes necessary with evacuations possible. * This crest compares to a previous crest of 11.7 feet which occurred on Nov 29 2011. $$ && LAT...LON
204 WGUS83 KIWX 192029 FLSIWX Flood Statement National Weather Service Northern Indiana 329 PM EST Sun Nov 19 2017 ...The Flood Warning is cancelled for the following rivers... Spy Run Creek at Spy Run affecting Allen County This will be the last statement for this high water event. INC003-192059- /O.CAN.KIWX.FL.W.0122.000000T0000Z-171119T2029Z/ /SPYI3.2.ER.171118T1813Z.171118T2230Z.171119T0228Z.NO/ 329 PM EST Sun Nov 19 2017 The Flood Warning is cancelled for The Spy Run Creek at Spy Run * At 3 PM Sunday the stage was 7.6 feet * Flood stage is 11.0 feet. && LAT...LON $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 18, 3:07 PM EST, 53 minutes earlier.
Area forecast discussion, Nov 18, 3:07 PM EST, 53 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 307 PM EST Sat Nov 18 2017 .SYNOPSIS... Issued at 249 PM EST Sat Nov 18 2017 Much colder air will sweep into the region this evening along with strong and gusty north to northwest winds of 20 to 30 mph. Wind gusts may reach 40 mph for a few hours this evening. Rain will slowly diminish as well this evening but there will be a chance for lake effect rain and snow showers closer to Lake Michigan tonight into Sunday morning. Low temperatures will drop into the lower 30s tonight and highs on Sunday will remain in the middle 30s. The rest of the upcoming holiday week looks seasonably cool and dry through Thanksgiving Day. && .SHORT TERM...(This Evening through Sunday) Issued at 249 PM EST Sat Nov 18 2017 A plethora of issues to contend with in the early part of this short term period. Deepening surface low was moving through northwest Ohio this afternoon and dragging a cold front through behind it. Narrow line of convection moved through eastern areas along warm front but remained below severe limits in our local area as no reports were received. Thunder chances are quickly diminishing and expect mainly rain remainder of afternoon into evening. Temperatures will continue to fall post frontal into this evening with pcpn intensity dropping off quickly. Regional radar mosaic shows plenty of wrap around pcpn upstream but hires model guidance suggest drying aloft to quickly move east and will likely see much of this erode during the early evening. Pcpn expected to end before deeper cold air arrives and therefore do not expect much if any snow on back side of this system outside of weak lake effect. Winds will increase for a few hours into early evening as surface low deepens and gradient tightens along with low level cold air advection. Bufkit soundings and momentum transfer suggest a couple hours of gusts to 35 knots away from the lake and around 40 knots near lakeshore areas. This is shy of advisory criteria and will handle with area wide special weather statement. Deepening cold wedge overnight to increase delta T values over Lake Michigan into upper teens and lower 20s. Model soundings show a large dry wedge just above 5kft where strong inversion persists through Sunday. Strong omega below this within saturated low levels up to shallow inversion but DGZ remains well above dry layer and non- saturated most of the night. Only toward 12-15z Sunday does DGZ get to below the inversion with strongest cold air advection and even then looks to be just above the saturated layer. Have stayed with just low to mid chance pops for this event given the negative factors. High pressure will begin to nose into area on Sunday with clearing away from the lake. Expect lake clouds to erode fairly quickly in afternoon given return flow and exit of thermal trough along with mid level dry air already in place. Temperatures will move little on Sunday with highs remaining in the 30s. && .LONG TERM...(Sunday Night through Saturday) Issued at 249 PM EST Sat Nov 18 2017 A welcome quiet period in store for busiest travel days leading up to Thanksgiving. Temperatures look to swing up and down with several weak moisture starved synoptic systems passing through the region. First wave will pass on Tuesday. Main short wave energy and surface low tracking well to our north but a decent cold front will sweep southeast during the day. High pressure off the Atlantic and stretching west to keep deeper moisture well south of the region. Will keep forecast dry with this fropa. Rather strong baroclinic zone and afternoon cold air advection which will likely lead to falling temps if this timing holds. High pressure back over the area on Wednesday with highs back in 30s but with dry weather for travel. May be a few flurries or light lake effect snow showers near Lake Michigan but at this time does not look like much if any and no impacts. Another weak and moisture starved cold front possible Thanksgiving Day which will keep temperatures on the below normal side. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1227 PM EST Sat Nov 18 2017 Sfc low pressure has reached central IN at the beginning of the fcst period. the wmfnt extended newd through FWA into nw Ohio.south of the low a line of tsra has developed from the late morning hours and is advancing enewd. the sfc low will quickly translate into Ohio this aftn and well east of the area by mid evening. Will carry the precip until 23Z at KSBN then vicinity while overnight. Will carry the precip at KFWA until mid evening and then vicinity until 06Z. Winds are already nnw at KSBN and will increase to above 20 kts with gusts to 30 kts by 23Z while at KFWA winds will turn nw by 20Z and increase to above 20 kts gusts to around 30 kts by 23Z. Expect IFR conds at KFWA this aftn improving to LIFR later tonight while remaining predominately LIFR at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 4 AM EST Sunday for LMZ043-046. && SYNOPSIS...Lashley SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 18, 3:42 PM EST, 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 342 PM EST Sat Nov 18 2017 INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-192045- Steuben-Noble-De Kalb-Pulaski-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 342 PM EST Sat Nov 18 2017 /242 PM CST Sat Nov 18 2017/ This hazardous weather outlook is for portions of northern Indiana... northwest Ohio and southwest Michigan. .DAY ONE...This Evening and Tonight Strong north to northwest winds of 20 to 30 mph can be expected this evening. Some gusts to 40 mph are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>006-012-014-MIZ077>080-192045- La Porte-St. Joseph IN-Elkhart-Lagrange-Starke-Marshall-Berrien- Cass MI-St. Joseph MI-Branch- 342 PM EST Sat Nov 18 2017 /242 PM CST Sat Nov 18 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This Evening and Tonight Strong north to northwest winds of 20 to 30 mph can be expected this evening with some gusts to 40 mph possible. Slightly higher wind gusts may occur near the Lake Michigan shore. There is a chance for some lake effect rain and snow showers tonight. Little or no accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for some lake effect snow showers Sunday morning. Little or no accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-192045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 342 PM EST Sat Nov 18 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This Evening and Tonight Gales to 40 knots through midnight and will diminish overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to small craft will continue Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Nov 18, 12:24 PM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1224 PM EST SAT NOV 18 2017
INZ024>027-032>034-181830-
Wabash-Jay-Huntington-Blackford-Adams-Wells-Grant-
1224 PM EST SAT NOV 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WABASH...
GRANT...BLACKFORD...HUNTINGTON...WELLS...ADAMS AND JAY COUNTIES...
At 1223 PM EST, radar indicated strong thunderstorms were located
along a line extending from Andrews to Windfall City. Movement was
east at 60 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Marion, Huntington, Bluffton, Decatur, Portland, Hartford City, Gas
City, Berne, Upland, Ossian, Fairmount, Dunkirk, Montpelier,
Jonesboro, Redkey, Geneva, Sweetser, Andrews, Markle and Swayzee.
This includes Interstate 69 in Indiana between mile markers 252 and
291.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4034 8522 4038 8522 4038 8586 4047 8586
4090 8565 4088 8480 4031 8481
TIME...MOT...LOC 1723Z 274DEG 52KT 4084 8562 4036 8593
NWSSpecial weather statement, Nov 18, 2:13 PM EST, 1 hour 47 minutes before
Special Weather Statement National Weather Service Northern Indiana 213 PM EST Sat Nov 18 2017 INZ003-MIZ077-190000- La Porte-Berrien- Including the cities of Michigan City, La Porte, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 213 PM EST Sat Nov 18 2017 /113 PM CST Sat Nov 18 2017/ ...Brief Period of Gusty Winds into This Evening... North to northwest winds may gust between 40 and 45 mph for a few hours late this afternoon and evening behind a strong cold front. Winds will be strongest near the lake shore. Isolated power outages may occur if small limbs fall onto power lines. Unsecured outdoor objects will also be be blown around so take time to secure any loose lightweight items. INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004- 005-015-016-024-025-190000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 213 PM EST Sat Nov 18 2017 /113 PM CST Sat Nov 18 2017/ ...Brief Period of Gusty Winds into This Evening... North to northwest winds will gust to between 35 and 40 mph with an isolated gust to 45 mph possible for a few hours late this afternoon and evening. Temperatures will also fall rapidly into the upper 30s and lower 40s behind a strong cold front. Isolated power outages may occur if small limbs fall onto power lines. Unsecured outdoor objects will also be be blown around so take time to secure any loose lightweight items.
Local storm report, Nov 18, 2:20 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
220 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 4 NNW NEW HAVEN 41.12N 85.05W
11/18/2017 ALLEN IN TRAINED SPOTTER
WATER BEGINNING TO GO OVER STELLHORN RD
INTERSECTION WITH GOOGLEIN RD.
&&
CRLocal storm report, Nov 18, 2:37 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD 1 N ROSELMS 41.03N 84.42W
11/18/2017 PAULDING OH TRAINED SPOTTER
WATER OVER ROADWAYS.
&&
CRLocal storm report, Nov 18, 3:03 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN OSSIAN 40.88N 85.17W
11/18/2017 E4.60 INCH WELLS IN PUBLIC
&&
CRLocal storm report, Nov 18, 3:17 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST SAT NOV 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HEAVY RAIN MONROEVILLE 40.97N 84.87W
11/18/2017 M3.25 INCH ALLEN IN TRAINED SPOTTER
REPORT INCLUDES RAINFALL FROM MIDNIGHT UNTIL
NOW.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:01 AM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 69 hr |
| Nov 18, 10:01 AM EST | River Flood Warning | IWX | Allen, DeKalb | 35 hr |
| Nov 18, 10:01 AM EST | River Flood Warning | IWX | Adams, Allen | 5 days |
| Nov 18, 12:24 PM EST | Special Weather Statement | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 66 min |
| Nov 18, 2:34 PM EST | Areal Flood Warning | IWX | Adams, Allen, Cass, Grant, Huntington, Miami and 3 more | 6 hr |
| Nov 18, 3:52 PM EST | River Flood Warning | IWX | Allen | 70 hr |
| Nov 18, 3:52 PM EST | River Flood Warning | IWX | Allen | 58 hr |
| Nov 18, 5:05 PM EST | Areal Flood Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 3 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.